Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 15, 2019, 4:59 PM CDT for Carver County, Minnesota. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2019, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 15, 2019, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 21 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:15 PM CDT | HAIL 0.88 | 2 S Mayer, MN | |
| Jul 15, 5:19 PM CDT | HAIL 0.7 | Waconia, MN | |
| Jul 15, 5:45 PM CDT | HAIL 1 | Chaska, MN | PICTURE VIA TWITTER. |
| Jul 15, 5:52 PM CDT | HAIL 1 | 2 S Victoria, MN | PICTURE VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441
WWUS83 KMPX 152159
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
459 PM CDT Mon Jul 15 2019
MNZ059-060-066-068-152245-
Hennepin-McLeod-Carver-Wright-
459 PM CDT Mon Jul 15 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
WRIGHT...SOUTHWESTERN HENNEPIN...EAST CENTRAL MCLEOD AND CARVER
COUNTIES...
At 459 PM CDT, strong thunderstorms were clustered near Lester
Prairie, or 20 miles east of Hutchinson, moving east at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Chaska, Chanhassen, Waconia, Mound, Orono, Victoria, Minnetrista,
Delano, Rockford, Watertown, Carver and Norwood Young America.
This includes the following highways...
U.S. Highway 12 between mile markers 139 and 140.
U.S. Highway 212 between mile markers 124 and 126.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4487 9414 4510 9370 4480 9355 4480 9357
4474 9363 4472 9407
TIME...MOT...LOC 2159Z 252DEG 30KT 4483 9398
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:17 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 15, 3:17 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
317 PM CDT Mon Jul 15 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 315 PM CDT Mon Jul 15 2019
Two separate mechanisms for producing thunderstorms are present this
afternoon across the Upper Midwest. In addition, heat indices have
been hovering from 95-100 degrees generally, with a few sites
eclipsing 100 with locally higher dew point readings.
The first mechanism for storms is the MCV moving east across far
southeastern MN with thunderstorms to the north of the MCV
(similarly to yesterday) that are expected to remain sub-severe.
Instability and shear are limited there so expect main issues to be
lightning, small hail, heavy downpours mainly through about 5PM.
The severe weather threat this afternoon and evening is tied to the
approaching frontal boundary to our northwest. The uncertainty that
remains is just how far south will convection break through the cap
along the front. Latest thinking is storms will affect central MN,
north of St. Cloud this afternoon, but expansion southward is not
likely during the afternoon. Hence, expect most of our local
thunderstorm development after 00Z once the atmosphere begins to
cool. Storms will likely move southeast but hi-res CAMs continue to
show discrepancies in coverage. MLCAPE values of 2,500-3,500 J/kg
with near 30 knots of effective shear will be ample to produce large
hail and severe wind gusts with the stronger storms. A Severe
Thunderstorm Watch was issued along and north of a line from near
Alexandria through St. Cloud and Ladysmith, WI. To the south of this
area, the storm threat would occur later so plenty of time to
monitor trends and could expand the watch or issue a new watch if
needed. At this point though, think it may evolve into more of a
heavy rainfall threat by that time after dark. Could see isolated 2-
4" of rainfall given slow moving thunderstorm potential tonight.
Additional thunderstorms will be possible tomorrow as the
aforementioned frontal boundary essentially stalls out across the
area. Tomorrow doesn't look quite as hot as today and severe storm
potential marginally less, but as per usual with summertime
convection with a moist and unstable airmass, uncertainty in timing
and intensity of storms is somewhat high at this time.
.LONG TERM...(Wednesday through Monday)
Issued at 315 PM CDT Mon Jul 15 2019
Longer term concerns remain heat/humidity and timing of convection
through the remainder of the week.
At the beginning of the period, models indicate a rather vigorous
short wave trough moving through the Dakotas/Minnesota region
Wednesday/Wednesday night. This should bring likely chance PoPs
over the northern and eastern portion of the CWA during this
period. Severe weather threat will remain depending on overall
heating/destabilization. Along with the severe weather threat,
heavy rainfall will also be possible with NAEFS PW's indicating
2-3 standard deviations above normal.
Model trends continue to indicate heat/humidity concerns
returning Thursday or Friday after this initial wave. Both the
ECMWF and GFS bring the nearly stationary frontal boundary into
about the southern third of Minnesota. South of the front we
should see very warm air with the ECMWF particularly warm. North
of the front, we may be susceptible to periodic strong convection.
This will likely continue into Saturday before a stronger
trough/cold front moves across the region Sunday/Monday. At the
moment, we have trended high temperatures more to the 75
percentile of the member envelope into Saturday, which was
generally a degree or two warmer than NBM.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1247 PM CDT Mon Jul 15 2019
For the remainder of the afternoon, gusty SSW winds will continue
along with a VFR scattered/broken cu deck. An MCV is moving east
across southern MN and is beginning to produce a few showers that
may become thunderstorms over the next hour or two. Hence, added
VCTS at KEAU from 19-20Z. That activity associated with the MCV
will move east of the area by mid afternoon. Later, additional
thunderstorm development is expected along an approaching frontal
boundary from the Dakotas. Uncertainty is rather high again,
similarly to yesterday given timing discrepancies and model
differences. Overall, expecting scattered convection along the
front, the main question being how far south the storms will
extend. Fog development is possible overnight, especially areas
that see measurable rain.
KMSP...Best chance for thunderstorms this evening after 00Z or
01Z. Could see thunderstorms again tomorrow afternoon.
/OUTLOOK FOR KMSP/
Wed...Mainly VFR. TSRA likely late. Winds S 5 kts.
Thu...Mainly VFR. Possible TSRA late. Winds light and variable.
Fri...VFR. Winds light and variable.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...Heat Advisory until 10 PM CDT this evening for MNZ060>063-
068>070.
&&
SHORT TERM...SPD
LONG TERM...DWE
AVIATION...SPDHazardous weather outlook, Jul 15, 12:45 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1245 PM CDT Mon Jul 15 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1245 PM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms today, mainly late this afternoon and this evening. Large hail and damaging winds will be the primary threats, along with locally excessive rainfall and lightning. Temperatures near 90 and humid conditions will lead to heat indices of 95 to 100 in the Twin Cities metro area, which could lead to heat related illness, particularly in sensitive groups and those participating in strenuous outdoor activities. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat and humidity, along with periodic thunderstorm chances, will persist through Wednesday. A few severe thunderstorms are possible over that time period. Any storms that develop will also be capable of producing locally excessive rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Local storm report, Jul 15, 4:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 ENE CHIPPEWA FALLS 44.96N 91.30W
07/15/2019 CHIPPEWA WI PUBLIC
TREES DOWN, SOME 2FT IN DIAMETER. TIME
ESTIMATED FROM RADAR.
&&
TDHLocal storm report, Jul 15, 4:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BIG LAKE 45.33N 93.74W
07/15/2019 M0.50 INCH SHERBURNE MN TRAINED SPOTTER
&&
TDHLocal storm report, Jul 15, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL ZIMMERMAN 45.44N 93.59W
07/15/2019 M1.00 INCH SHERBURNE MN PUBLIC
PICTURE VIA TWITTER.
&&
TDHLocal storm report, Jul 15, 4:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 1 WSW ROCKFORD 45.08N 93.75W
07/15/2019 M1.50 INCH WRIGHT MN TRAINED SPOTTER
&&
TDHLocal storm report, Jul 15, 4:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
458 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 2 WSW ROCKFORD 45.08N 93.77W
07/15/2019 M1.00 INCH WRIGHT MN PUBLIC
&&
TDHSpecial weather statement, Jul 15, 4:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
459 PM CDT Mon Jul 15 2019
MNZ059-060-066-068-152245-
Hennepin-McLeod-Carver-Wright-
459 PM CDT Mon Jul 15 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
WRIGHT...SOUTHWESTERN HENNEPIN...EAST CENTRAL MCLEOD AND CARVER
COUNTIES...
At 459 PM CDT, strong thunderstorms were clustered near Lester
Prairie, or 20 miles east of Hutchinson, moving east at 35 mph.
Winds in excess of 30 mph and dime size hail are possible with this
storm.
Locations impacted include...
Chaska, Chanhassen, Waconia, Mound, Orono, Victoria, Minnetrista,
Delano, Rockford, Watertown, Carver and Norwood Young America.
This includes the following highways...
U.S. Highway 12 between mile markers 139 and 140.
U.S. Highway 212 between mile markers 124 and 126.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4487 9414 4510 9370 4480 9355 4480 9357
4474 9363 4472 9407
TIME...MOT...LOC 2159Z 252DEG 30KT 4483 9398
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:05 PM CDT | Tornado Warning | MPX | Morrison | 25 min |
| Jul 14, 7:12 PM CDT | Special Weather Statement | MPX | Mille Lacs | 33 min |
| Jul 14, 7:24 PM CDT | Special Weather Statement | MPX | Morrison | 96 min |
| Jul 14, 7:39 PM CDT | Flash Flood Warning | MPX | Morrison | 3 hr |
| Jul 14, 7:47 PM CDT | Tornado Warning | MPX | Benton, Mille Lacs, Morrison | 43 min |
| Jul 14, 8:04 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 56 min |
| Jul 14, 8:29 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec | 46 min |
| Jul 14, 8:51 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti | 24 min |
| Jul 14, 9:26 PM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 64 min |
| Jul 15, 4:25 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 65 min |
| Jul 15, 2:57 PM CDT | Special Weather Statement | MPX | Todd | 33 min |
| Jul 15, 3:32 PM CDT | Special Weather Statement | MPX | Todd | 43 min |
| Jul 15, 3:47 PM CDT | Special Weather Statement | MPX | Douglas | 43 min |
| Jul 15, 3:53 PM CDT | Special Weather Statement | MPX | Hennepin, Sherburne, Wright | 37 min |
| Jul 15, 4:08 PM CDT | Special Weather Statement | MPX | Morrison | 52 min |
| Jul 15, 4:24 PM CDT | Special Weather Statement | MPX | Douglas, Todd | 51 min |
| Jul 15, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 36 min |
| Jul 15, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 31 min |
| Jul 15, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Sherburne | 31 min |
| Jul 15, 5:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Wright | 45 min |
| Jul 15, 5:05 PM CDT | Special Weather Statement | MPX | Douglas | 40 min |
| Jul 15, 5:22 PM CDT | Special Weather Statement | MPX | Hennepin | 38 min |
| Jul 15, 5:28 PM CDT | Tornado Warning | MPX | Carver | 13 min |
| Jul 15, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Ramsey | 38 min |
| Jul 15, 5:44 PM CDT | Special Weather Statement | MPX | Chisago | 61 min |
| Jul 15, 5:44 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 31 min |
| Jul 15, 6:04 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 41 min |
| Jul 15, 6:17 PM CDT | Flash Flood Warning | MPX | Hennepin | 4 hr |
| Jul 15, 6:17 PM CDT | Special Weather Statement | MPX | Dakota | 28 min |
| Jul 15, 6:22 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Scott | 38 min |
| Jul 15, 6:29 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey | 3 hr |
| Jul 15, 6:39 PM CDT | Special Weather Statement | MPX | Carver, Scott | 3 hr |
| Jul 15, 6:45 PM CDT | Special Weather Statement | MPX | Dakota | 45 min |
| Jul 15, 6:49 PM CDT | Flash Flood Warning | MPX | Dakota, Hennepin, Scott | 3 hr |
| Jul 15, 6:58 PM CDT | Tornado Warning | MPX | Scott | 20 min |
| Jul 15, 1:58 PM CDT | Special Weather Statement | MPX | Pepin | 47 min |
| Jul 15, 2:28 PM CDT | Special Weather Statement | MPX | Chippewa | 47 min |
| Jul 15, 6:43 PM CDT | Special Weather Statement | MPX | Barron, Dunn, Saint Croix | 47 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.